31 August 2018

Anyone can overdose

Friday 31 August is International Overdose Awareness Day, a global event to raise awareness of overdose and reduce the stigma of a drug-related death.

Last year an average of 65 people each month attended A&E in Brighton & Hove because of a drug overdose

Reduce your risk of overdose:

  • Don’t mix - prescription & over the counter medicines and alcohol will have an impact on other substances you take
  • Don’t feel pressured to use drugs/alcohol just because others around you are
  • If you do choose to take drugs, research drugs first and make sure you know emergency first aid
  • Never use alone

Help to save lives, know the common signs of an overdose:

  • Choking or snore-like gurgling sounds
  • Unresponsive to noise or touch
  • Lethargy & slurred speech
  • Blue lips or fingernails
  • Low & shallow breathing
  • Pale & clammy face

If you suspect someone has overdosed call 999.

For drug & alcohol support and more information about overdose visit www.pavilions.org.uk or call 0800 014 9819.

The day also acknowledges the grief felt by families and friends remembering those who have met with death or permanent injury as a result of drug overdose. If you would like to commemorate somebody, please add tributes to the International Overdose Awareness Day website.